|Immune to antidepressents?
Jun 15, 1998
After taking prozac for 2 years i was put on zoloft....i have now taken zoloft for about 4 years. I understand that both prozac and zoloft are in the same class of drugs. I now feel somewhat depressed at times. Is it possible to become immune to these drugs? Should I try prozac again or maybe a whole new class of antidepressents?
thank you Jim
| Response from Mr. Shernoff
You raise a very good and sophisticated question. People can at times become tolerant to certain drugs, certain classes of anti-depressants and certain dosages of these drugs. This is why it is crucial to have a professional relationship with a very knowledgeable psychopharmacologist (a psychiatrist who is specifically trained in prescribing and monitoring psychiatric medications) and NOT have your primary care physician prescribe psycho-tropic medications. There are other classes of anti-depressants. If you experienced any reduction in your symptoms on Prozac or Zoloft that is a very good sign that anti-depressant medications can help control and minimize or even alleviate your depression. Make an appointment with your psychopharmacologist, and discuss this situation with him or her. If you do not have a prescribing psychiatrist, ask your doctor to refer you to one. It is very important that you get your depression under control before it worsens. If left untreated, depression can very often be a progressive illness.
Michael Shernoff, MSW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Red Spots After Genital Rubbing Sign Of HIV AIDS
- Psoriasis After Anal Sex Worried I Have HIV
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
- Tiredness After Anal Sex Worried I Have HIV
- White Discharge After Touching Vaginal Fluid Worried I Have HIV
- Condom Side Effects
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.